MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Computer Operating System Problem (2898); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 02-apr-2025.Following j&j medtech procedures, a visual inspection of the returned device were performed.Visual inspection revealed that the catheter was not returned, only the tip cut was returned.Also, a breakage on the tip was observed above the cut, leaving internal parts exposed.In addition, reddish material, presumably blood was observed at the place of the breakage.No other test could be performed due to the returned condition of the device.The tip cut condition could be related to a practice of the hospital to identify the complaint catheter.A manufacturing record evaluation was performed and no internal actions related to the complaint were found during the review.The broken tip returned could be related to the bent tip issue reported during the product investigation.Therefore, the bent tip complaint was confirmed.The potential cause of the broken tip condition could not be established.However, the hardware error could not be replicated due to the returned condition of the device.The reddish material could be related to the procedure.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿breakage at the tip of the ablation probe¿ issue.In addition, biosense webster inc.Analysis finding of ¿a breakage on the tip leaving internal parts exposed.In addition, reddish material, presumably blood was observed at the place of the breakage.¿ -investigation findings: no findings available (c20) / investigation conclusions: appropriate term/code not available (d17) were selected as related to the customer¿s reported ¿generator error¿ issue.In addition, biosense webster inc.Analysis finding of ¿the entire catheter was not returned as only the tip was returned; therefore, unable to analyze due to product return condition¿.Manufacturer's reference number: (b)(4),.
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with ez steer ds for which biosense webster¿s product analysis lab (pal) identified a breakage on the tip leaving internal parts exposed.Breakage at the tip of the ablation probe, during radio-frequency flutter ablation, resulting in the radio-frequency generator.Procedure stopped due to impossibility of resolving ablation generator error.Persistent atrial flutter at end of procedure.The procedure could not be completed because the generator could not be restarted.Information to the patient and the need for reprogramming to ablate his atrial flutter.No patient consequence reported.Additional information indicated the translation is correct of the event description stating, ¿breakage at the tip level of the catheter¿.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 25-apr-2025, the entire catheter was not returned as only the tip was returned.Also, a breakage on the tip was observed above the cut, leaving internal parts exposed.In addition, reddish material, presumably blood was observed at the place of the breakage.The event was originally considered non-reportable, however, bwi became aware of the breakage on the tip with internal parts exposed on 25-apr-2025 and have assessed this returned condition as reportable.

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22049082
Report Number2029046-2025-01624
Device Sequence Number9017762
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)270523(10)31345887M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31345887M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR
Patient SexUnknown